advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Sioux City, Iowa, USA:

We're hoping to extend our 3 1/2 year old son's honeymoon period. Our son was using BD UltraFineII 5/16th 30 gauge and is on 0.5 unit of NPH. To put less stress on the pancreas, our pediatric endocrinologist switched him to 1 unit of Ultralente once a day. We were told after two days of bouncing sugars that we needed a bigger gauge needle. We are now using a 29 gauge but his readings were bouncing again today. Any suggestions? (Our son was diagnosed 2 1/2 months ago.)

Answer:

The needle probably has nothing to do with the "bouncing" blood sugars. It sounds like one unit of Ultralente may just be too much insulin: perhaps your son might do better on a lower dose: splitting it into two doses of 0.5 unit each might help -- or going back to the 0.5 unit of NPH if it was working okay.

SS

Original posting 12 Jul 97

  
advertisement


                 
  Back to Ask the Diabetes Team Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.